Rash and changes around operation site

Dear friends and doctors,

My has been diagnosed with Stage 3C breast cancer. She is Her2+, Pr-, Es-.

Following her AC dose, she has recently started on TH upon which she started to complain about rashes, fever and changes near the operation sites.

She is yet to have radiation. We are now worried thinking it may be local recurrence?

I appreciate it could well be side effect from Taxol and Herceptin.

Under the circumstances, the oncologist suggest that we look into radiation or visit on-surgeon.

Any advise/recommendation would be highly appreciated.

Kind regard,

I

6 Replies

oldestnewest
  • Please take her to your Oncosurgeon if possible. If there are changes near the operated site, it would be better if he sees and opines on what they mean. As for fever and rashes, difficult to comment unless I see myself; give her one dose of paracetamol and see. If fever still persists, it would be important to take her to your Medical Oncologist to rule out febrile neutropenia.

  • Dear Sumeet,

    Thank you for addressing this. She appears to have rashes near operation site, under arm and part of belly. I believe oncologist given her anti histamine along with other medication which healed the rash for some time.

    However, following the administration of another dose of TH, the rash started to come back. A chest xray had been carried out but finding is none.

    Cbc blood count appears to be ok.

    We shall see surgical oncologist in few weeks as he is in vacations.

  • This is indeed Chemo related side effects which will be managed by your experienced medical oncologist. It's extremely unlikely to be recurrence. Your oncologist will give you appropriate medications and topical medications to guide u r loved one.

  • Thanks. In terms of radiation which she is due after 2-3 further weeks, would you suggest any gap in between or healing of rash prior to radiation therapy?

  • Dear Imorsh,

    Your first blog mentioned she has just recently started on TH (10 days back - blog), wonder show radiotherapy is being contemplated so quick.

    She needs to have at least 3-4 cycles of TH (each cycle as you may be aware is 3 week interval).

    After the last TH cycle, we would normally wait for 3-4 weeks (washout period) for patient to recover from the chemo toxicity and then initiate Radiotherapy.

    The Herceptin will continue on a 3 weekly regime for the remaining 14-15 cycles as what may have been decided by your medical oncologist.

    It may be useful to see your radiation Oncologist a bit early at 10 days-2 weeks post chemo and show the rash and be clinically assessed so that he can speak / discuss with your medical oncologist and jointly decide on an agreeable plan making either treatments safe and effective for your loved one, with no delay.

    All the best !

    Dr Rohit Malde

  • Thank you Rohit. Salute for the time you guys are taking to address queries from general public. This forum is a genuine example of knowledge philanthropy.

You may also like...